Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 30, NWS Quad Cities, IA

August 9, 2009Jo Daviess County, Stephenson County, Illinois; Dubuque County, Jackson County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Aug 9, 2009, 9:36 PM CDT for Jo Daviess County, Stephenson County, Illinois; Dubuque County, Jackson County, Iowa. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2009, 9:36 PM CDT (02:36 UTC)
Expired
Aug 10, 2009, 12:42 AM CDT
In force
3 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 10:45 PM CDTFLASH FLOODGuilford, ILWATER OVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2860 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 100236
FFWDVN
IAC061-097-ILC085-177-100730-
/O.NEW.KDVN.FF.W.0030.090810T0236Z-090810T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MAQUOKETA...
  DUBUQUE COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF DUBUQUE...
  JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF GALENA...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF FREEPORT...

* UNTIL 230 AM CDT

* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED A STRONG THUNDERSTORM PRODUCING TORRENTIAL RAINFALL OVER
  THE WARNED AREA AT RATES OF 1.5 TO 2 INCHES AN HOUR. THIS STORM 
  WILL MOVE OVER AREAS ALREADY HIT BY HEAVY RAIN EARLIER TODAY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WORTHINGTON...ST. DONATUS...SHERRILL...SAGEVILLE...RICKARDSVILLE...
  PEOSTA...NEW VIENNA...LUXEMBURG...HOLY CROSS...FARLEY...EPWORTH...
  DYERSVILLE...DURANGO...CENTRALIA...BANKSTON...BALLTOWN...ASBURY...
  WOODBINE...WINSLOW...WARREN...STOCKTON...SCHAPVILLE...SCALES
  MOUND...ROCK CITY...NORA...MENOMINEE...LENA...EAST DUBUQUE...
  DAVIS...DAKOTA...COUNCIL HILL...CEDARVILLE AND APPLE RIVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED ON ALREADY 
SATURATED GROUND.

PEOPLE WITH INTERESTS ALONG THE GALENA AND APPLE RIVER...AS WELL AS 
MILL AND YELLOW CREEKS SHOULD MONITOR THESE WATERWAYS FOR RAPIDLY 
RISING WATER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4265 9072 4251 9062 4249 8940 4220 8941
      4219 9032 4212 9017 4203 9015 4204 9089
      4229 9090 4230 9114 4264 9114 4265 9090
      4268 9089

$$

12
2 follow-up statements
000 
WGUS73 KDVN 100353
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1053 PM CDT SUN AUG 9 2009

IAC061-097-ILC085-177-100730-
/O.CON.KDVN.FF.W.0030.000000T0000Z-090810T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-JACKSON IA-JO DAVIESS IL-STEPHENSON IL-
1053 PM CDT SUN AUG 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
STEPHENSON...JO DAVIESS...JACKSON AND DUBUQUE COUNTIES...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL AND POSSIBLE 
FLASH FLOODING OVER EASTERN JO DAVIESS COUNTY AND MUCH OF STEPHENSON 
COUNTY IN NORTHWEST ILLINOIS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FREEPORT...APPLE RIVER CANYON...STOCKTON...ELEROY...MCCONNELL... 
EAST DUBUQUE...SCALES MOUND...PLUM RIVER...LENA...GALENA... 
WARREN...ROCK GROVE AND ROCK CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS EXPECTED OVER THE 
NEXT 2 HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4265 9072 4251 9062 4249 8940 4220 8941
      4219 9032 4212 9017 4203 9015 4204 9089
      4229 9090 4230 9114 4264 9114 4265 9090
      4268 9089

$$

12
000 
WGUS73 KDVN 100542
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1242 AM CDT MON AUG 10 2009

IAC061-097-ILC085-177-100544-
/O.CAN.KDVN.FF.W.0030.000000T0000Z-090810T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-JACKSON IA-JO DAVIESS IL-STEPHENSON IL-
1242 AM CDT MON AUG 10 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR STEPHENSON...JO
DAVIESS...JACKSON AND DUBUQUE COUNTIES...

THE THREAT FOR HEAVY RAIN HAS ENDED OVER THE PREVIOUSLY WARNED AREA. 
AREAS OF LIGHT TO MODERATE WILL CONTINUE OVER FAR NORTHEAST IOWA AND 
NORTHWEST ILLINOIS OVER THE NEXT FEW HOURS...BUT THE ADDITIONAL 
RAINFALL WILL NOT BE ENOUGH TO PRODUCE RENEWED FLOODING SITUATIONS. 
THUS THE FLASH FLOOD WARNING THAT WAS IN EFFECT UNTIL 230 AM CDT... 
HAS BEEN CANCELED EARLY. 

LAT...LON 4265 9072 4251 9062 4249 8940 4220 8941
      4219 9032 4212 9017 4203 9015 4204 9089
      4229 9090 4230 9114 4264 9114 4265 9090
      4268 9089

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:07 PM CDT, 6 hours 29 minutes earlier.

Area forecast discussion, Aug 9, 3:07 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT SUN AUG 9 2009

.SYNOPSIS...
H5 RIDGE HAS MOVED TO THE SOUTHEAST CONUS RESULTING IN SOUTHWEST
FLOW ALOFT ACROSS THE PLAINS AND MIDWEST. NUMEROUS SHORTWAVES AND
VORT MAXES WERE EMBEDDED IN THE FLOW WITH ONE NEAR THE MISSOURI
RIVER AND SEVERAL OTHERS IMMEDIATELY BEHIND IT. SATELLITE/RADAR
TRENDS INDICATE CONVECTION RUNNING FROM SOUTHEAST NEBRASKA
NORTHEAST INTO WISCONSIN. ABBREVIATED 18Z SFC ANALYSIS HAS A LOW
IN NORTH CENTRAL KANSAS WITH THE FRONT EXTENDING INTO SOUTHERN
IOWA. THE FRONT IS NOT DEFINED ACROSS IOWA DUE TO THE NUMEROUS
MESOSCALE OUTFLOW BOUNDARIES. A WAKE LOW WAS OVER KALO WITH A MESO
HIGH JUST NORTH OF THE DES MOINES METRO AREA. SFC DEW POINTS WERE
IN THE LOW TO MID 70S ACROSS THE AREA WHILE PRECIPITABLE WATERS
WERE APPROACHING 2 INCHES FROM SOUTHERN LAKE MICHIGAN INTO
NORTHEAST KANSAS.

&&

.DISCUSSION...
CURRENTLY RUNNING WELL BEHIND AND THERE IS MUCH TO TALK ABOUT. I
WILL TRY TO GET THE AFTERNOON PACKAGE OUT AS CLOSE TO ON TIME AS
POSSIBLE BUT SOME DELAY IS EXPECTED.

CURRENT AREAL COVERAGE FOR HEAT LOOKS GOOD AND WILL LET IT
CONTINUE TO EXPIRATION. MESOSCALE SITUATION IS SETTING UP FOR A
NEAR CLASSIC HEAVY RAIN/FLASH FLOOD EVENT FOR TONIGHT. AS A
RESULT...HEADLINES FOR WATER WILL BE ISSUED WITH THE AFTERNOON
PACKAGE. DUE TO UNCERTAINTY...ADDED A BUFFER OF COUNTIES TO THE
WATCH AREA AND ALSO EXTENDED THE WATCH UNTIL MID MONDAY MORNING TO
COVER THE MORNING COMMUTE.

CONVECTION SHOULD RE-FIRE THIS EVENING AND EVOLVE INTO A CLASSIC
HEAVY RAIN MCS ON THE COLD SIDE OF THE BOUNDARIES. THE ACTUAL COLD
FRONT WILL CONTINUE TO SLOWLY SAG SOUTH AND EAST AND PROVIDE AN
EFFECTIVE BOUNDARY FOR HEAVY RAIN. THE LOW IN NORTHEAST KANSAS IS
PROGGED TO MOVE ALONG THE FRONT AND ENHANCE THE LIFT.

CONVECTION WILL STILL BE ONGOING MONDAY MORNING AND RESIDUAL
BOUNDARIES WILL PROLONG PRECIP THROUGH AT LEAST THE MORNING HOURS.
ANY DIURNAL HEATING ALONG WITH THE BOUNDARIES MAY ALLOW ADDITIONAL
CONVECTION TO FIRE IN THE AFTERNOON.

MONDAY NIGHT/TUESDAY...ANOTHER WAVE MOVES ALONG THE FRONT WHICH
MAY ALLOW SOME ADDITIONAL CONVECTION TO AFFECT THE SOUTHERN THIRD
OF THE CWFA. THIS DEVELOPMENT WILL BE HIGHLY DEPENDENT ON WHAT
HAPPENS DURING THE DAY ON MONDAY. IT IS CONCEIVABLE THAT LITTLE OR
NO PRECIP MAY OCCUR ACROSS THE SOUTH MONDAY NIGHT/TUESDAY.

TUESDAY NIGHT ON...GENERALLY QUIET WX WILL BE SEEN WITH TEMPERATURES
AROUND OR SLIGHTLY ABOVE NORMAL. HOWEVER...THERE IS AN IMPORTANT
CAVEAT. FEATURES THAT HELP GENERATE CONVECTION DURING THE SUMMER ARE
INHERENTLY WEAK AND ARE LIKELY BEING SMOOTHED OUT IN THE MODEL
SOLUTIONS. THEREFORE...WHILE MUCH OF THE TIME PERIOD WILL LIKELY BE
DRY...ONE CANNOT RULE OUT DIURNAL CONVECTION DEVELOPING LATER IN THE
WEEK AS BETTER MOISTURE BEGINS FLOWING NORTH AGAIN.
...08...

&&

.AVIATION...
A COLD FRONT WILL SLOWLY CROSS EASTERN IOWA TONIGHT.  THUNDERSTORMS
ARE EXPECTED TO CONTINUE TO DEVELOP ALONG THE FRONT MOVING NORTHEAST
AND AFFECTING AREA TAF SITES INTERMITTENTLY THROUGH 18Z.  OUTSIDE OF
THUNDERSTORMS...VFR CIGS ARE EXPECT AT KBRL AND AND MVFR CIGS AT
KCID/KDBQ/KMLI.
...33...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
     LINN.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DES MOINES-HENRY
     IA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CARROLL-JO DAVIESS-
     STEPHENSON.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN.

MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLARK-SCOTLAND.

&&
Hazardous weather outlook, Aug 9, 4:59 AM CDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 AM CDT SUN AUG 9 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-101000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
459 AM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS HEAT AND HUMIDITY WILL CONTINUE OVER MUCH OF THE AREA
TODAY. HEAT INDEX VALUES WILL AGAIN REACH 100 TO 105 DEGREES AND
LAST THROUGH EARLY EVENING. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
THIS EVENING FOR AREAS GENERALLY SOUTH OF HIGHWAY 20. A COOL FRONT
PUSHING TOWARD THE AREA MAY PRODUCE AREAS OF CLOUDS AND SCATTERED
THUNDERSTORMS...WHICH WOULD BRING SOME RELIEF FROM THE HEAT BY MID
AFTERNOON IN AREAS WEST OF A LINE FROM WASHINGTON IOWA...UP TOWARD
DUBUQUE.

THE COLD FRONT WILL BRING A ROUND OF STRONG TO SEVERE THUNDERSTORMS
TO PORTIONS OF THE OUTLOOK AREA THIS EVENING AND OVERNIGHT. THE
PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS UP TO 65 MPH AS THESE
STORMS DEVELOP IN WESTERN AND CENTRAL IOWA AND THEN MOVE ACROSS THE
LOCAL AREA. A SECONDARY THREAT WOULD BE LARGE HAIL IF A FEW STORMS
WHERE ABLE TO DEVELOP THIS AFTERNOON RIGHT OVER THE OUTLOOK AREA.
THESE STORMS WILL HAVE LARGE AMOUNTS OF MOISTURE TO WORK WITH AND
HEAVY RAINFALL WILL ALSO BE A THREAT. AREAS THAT RECEIVE REPEATED
THUNDERSTORM ACTIVITY THIS AFTERNOON AND ESPECIALLY TONIGHT WILL
HAVE THE POTENTIAL OF ACCUMULATING 1 TO 3 INCHES OF RAINFALL WITH
LOCALLY HIGHER AMOUNTS BY MONDAY MORNING. THIS TYPE OF RAINFALL
FALLING ON AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE
PAST FEW DAYS WOULD PRODUCE A FLASH FLOOD THREAT...AS WELL AS
SIGNIFICANT RISES ON AREA RIVERS AND STREAMS.

THE STORM PREDICTION CENTER HAS PLACED AREAS ALONG AND NORTH OF A
LINE FROM MEMPHIS MISSOURI...TO MONMOUTH AND PRINCETON ILLINOIS IN A
SLIGHT RISK FOR SEVERE STORMS FOR LATE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY WILL CONTINUE TO SEE THE THREAT FOR THUNDERSTORMS...WITH SOME
HEAVY RAIN AND ISOLATED SEVERE STORMS POSSIBLE. THE STORM PREDICTION
CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE STORMS OVER THE ENTIRE
OUTLOOK AREA. THE THREAT FOR SEVERE STORMS WILL END FROM WEST TO EAST
DURING THE DAY AS A COLD FRONT MOVES OUT AWAY FROM THE AREA. THE
PRIMARY THREATS FROM STRONG STORMS WILL BE GUSTY WINDS AND HEAVY RAIN
AMOUNTS.

A LOW CHANCE FOR NON SEVERE THUNDERSTORMS WILL CONTINUE THROUGH
TUESDAY SOUTH OF HIGHWAY 34.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

12/ERVIN

In the hours before

Special weather statement, Aug 9, 8:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 PM CDT SUN AUG 9 2009

IAZ053-054-065>068-ILZ007-009-015-016-100245-
CARROLL-CEDAR-CLINTON-HENRY-JACKSON-JONES-MUSCATINE-ROCK
ISLAND-SCOTT-WHITESIDE-
850 PM CDT SUN AUG 9 2009

...STRONG THUNDERSTORMS MOVING TOWARDS THE MISSISSIPPI RIVER...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
CANTON TO FAIRPORT...MOVING EAST AT 35 MPH.

* THUNDERSTORMS WILL BE NEAR...
  TORONTO...MONMOUTH AND CANTON AROUND 855 PM CDT...
  WHEATLAND...MONTPELIER AND LOST NATION AROUND 900 PM CDT...
  WALCOTT...NASHVILLE...CALAMUS AND BLUE GRASS AROUND 905 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4231 9042 4225 9042 4221 9036 4219 9014
      4145 9013 4140 9107 4230 9109 4229 9067
      4235 9066 4236 9044
TIME...MOT...LOC 0148Z 266DEG 29KT 4225 9095 4150 9094

HAASE
Special weather statement, Aug 9, 8:54 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT SUN AUG 9 2009

IAZ053-054-065>068-ILZ007-009-015-016-100245-
CARROLL-CEDAR-CLINTON-HENRY-JACKSON-JONES-MUSCATINE-ROCK
ISLAND-SCOTT-WHITESIDE-
854 PM CDT SUN AUG 9 2009

...STRONG THUNDERSTORMS MOVING TOWARDS THE MISSISSIPPI RIVER...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
CANTON TO FAIRPORT...MOVING EAST AT 35 MPH. THESE STORMS WILL
PRODUCE WINDS OF 40 TO 50 MPH AND LOCALLY HEAVY RAIN.

* THUNDERSTORMS WILL BE NEAR...
  TORONTO...MONMOUTH AND CANTON AROUND 855 PM CDT...
  WHEATLAND...MONTPELIER AND LOST NATION AROUND 900 PM CDT...
  WALCOTT...NASHVILLE...CALAMUS AND BLUE GRASS AROUND 905 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4231 9042 4225 9042 4221 9036 4219 9014
      4145 9013 4140 9107 4230 9109 4229 9067
      4235 9066 4236 9044
TIME...MOT...LOC 0148Z 266DEG 29KT 4225 9095 4150 9094

HAASE
Local storm report, Aug 9, 8:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     2 E OQUAWKA             40.94N 90.91W
08/09/2009                   HENDERSON          IL   EMERGENCY MNGR

            TREES DOWN WITH 60 MPH WINDS.

&&

JH2
Local storm report, Aug 9, 9:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     FLASH FLOOD      ESE MONMOUTH            40.91N 90.63W
08/09/2009                   WARREN             IL   TRAINED SPOTTER

            RELAYED REPORT OF 4 TO 6 INCHES OF WATER ON ROADWAYS IN
            THE LITTLE YORK AREA.

&&

MIKEZ
Local storm report, Aug 9, 9:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FLASH FLOOD      1 S LITTLE YORK         41.00N 90.75W
08/09/2009                   WARREN             IL   TRAINED SPOTTER

            SPOTTER RELAYED A REPORT OF WATER 1 TO 1.5 FEET DEEP OVER
            THE ROAD ON ROUTE 135 APROXIMATELY 1.5 MILES SOUTH OF
            LITTLE YORK.

&&

MIKEZ
Local storm report, Aug 9, 9:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HEAVY RAIN       WHAT CHEER              41.40N 92.35W
08/09/2009  M1.18 INCH       KEOKUK             IA   TRAINED SPOTTER

            RAINFALL SO FAR TODAY.

&&

MIKEZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:31 PM CDTSevere Thunderstorm WarningDVNHenderson, Henry, Mercer, Warren44 min
Aug 9, 8:50 PM CDTSpecial Weather StatementDVNRock Island55 min
Aug 9, 8:53 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Warren52 min
Aug 9, 8:54 PM CDTFlash Flood WarningDVNHenderson, Henry, Mercer, Warren3 hr
Aug 9, 8:54 PM CDTSpecial Weather StatementDVNRock Island51 min
Aug 9, 9:53 PM CDTSpecial Weather StatementDVNJo Daviess, Stephenson67 min
Aug 9, 7:34 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Louisa and 1 more56 min
Aug 9, 7:47 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa58 min
Aug 9, 8:07 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn, Muscatine68 min

Nearby

Flash Flood Warnings in Illinois, 2009Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.